MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; CLINICAL CHEMISTRY
Catalog Number 1662659
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros k+ results were obtained from a single level of a non-vitros thermofisher mas control (lot ocr2608) using vitros k+ slide lot 4102-0842-1653 on a vitros xt 7600 integrated system.The assignable cause of the event is suboptimal calibration due to user error, as the customer was using an improper pipette and an improper reconstitution protocol to prepare the cal kit 2 on the day of the initial event (24 april 2026).The calibration slope parameter appeared atypical to expected slope parameters and post calibration quality control results were unacceptable.The vitros calibrator kit 2 instructions for use (ifu) states, add 3.0 ml of the appropriate diluent to each vial.Use a clean, dry pipette for each vial.A class a volumetric pipette or an automated pipette of equivalent accuracy is recommended because of the importance of this reconstitution procedure to the accuracy of the results.Discard any remaining diluent.The customer admitted to using a fixed 1ml pipette three times for the reconstitution process, then allowed the fluid to sit for at least a few minutes prior to performing the calibration event.The customer is not following manufacturer recommendations for calibrator fluid reconstitution.The ortho tsc educated the customer on what an appropriate pipette would be for reconstituting cal kit 2.The customer has since moved to cal kit 32, which does not require any reconstitution.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros k+ results were obtained from a single level of a non-vitros thermofisher mas control (lot ocr2608) using vitros chemistry products potassium (k+) slide lot 4102-0842-1653 on a vitros xt 7600 integrated system.Mas ocr2608 l3 results of 3.80, 4.74, 4.82, 4.82, 4.82, 3.82, and 4.76 mmol/l vs.The expected result of 6.91 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from a non-patient quality control sample, however, the investigation cannot conclude that patient sample results were not or would not be affected if the event were to recur undetected.There were no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25232313
Report Number1319808-2026-00024
Device Sequence Number13351388
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)270915(11)250915(10)0235
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1662659
Device Lot Number0235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown